Alert archive / California / Wind Advisories in 2022
Wind Advisory 27, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 21, 2022, 1:35 PM PDT for 4 counties in California. It took effect at Mar 22, 2022, 2:00 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2022, 1:35 PM PDT (20:35 UTC)
- In effect from
- Mar 22, 2022, 2:00 AM PDT
- Expired
- Mar 22, 2022, 2:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 8.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
580 WWUS76 KSGX 212035 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 135 PM PDT Mon Mar 21 2022 CAZ048-057-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ /O.CON.KSGX.WI.Y.0026.000000T0000Z-220321T2200Z/ San Bernardino and Riverside County Valleys-The Inland Empire- Santa Ana Mountains and Foothills- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, and Corona 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Occasional northeast winds 15 to 30 mph with gusts to 45 mph. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire and Santa Ana Mountains and Foothills. * WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ055-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ /O.CON.KSGX.WI.Y.0025.000000T0000Z-220321T2200Z/ San Bernardino County Mountains- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, and Running Springs 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Occasional northeast winds 20 to 35 mph with gusts to 55 mph. * WHERE...San Bernardino County Mountains. * WHEN...Until 3 PM PDT this afternoon, then again from 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ050-056-058-220500- /O.NEW.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ San Diego County Valleys-Riverside County Mountains- San Diego County Mountains- Including the cities of Poway, Idyllwild-Pine Cove, Julian, and Pine Valley 135 PM PDT Mon Mar 21 2022 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph. Local gusts to 55 mph in the mountains. * WHERE...San Diego County Valleys, Riverside County Mountains and San Diego County Mountains. * WHEN...From 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Maxwell
2 follow-up statements
545 WWUS76 KSGX 212354 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 454 PM PDT Mon Mar 21 2022 CAZ048-050-055>058-221200- /O.CON.KSGX.WI.Y.0027.220322T0900Z-220322T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains- Including the cities of Riverside, San Bernardino, Ontario, Fontana, Rancho Cucamonga, Corona, Poway, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Idyllwild-Pine Cove, Julian, and Pine Valley 454 PM PDT Mon Mar 21 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 2 PM PDT TUESDAY... * WHAT...Northeast winds 15 to 30 mph with gusts to 45 mph. Local gusts to 55 mph in the mountains. * WHERE...San Diego County Valleys, Riverside County Mountains and San Diego County Mountains. * WHEN...From 2 AM to 2 PM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
908 WWUS76 KSGX 220914 NPWSGX URGENT - WEATHER MESSAGE National Weather Service SAN DIEGO CA 214 AM PDT Tue Mar 22 2022 CAZ048-050-055>058-222100- /O.CON.KSGX.WI.Y.0027.000000T0000Z-220322T2100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Diego County Valleys-San Bernardino County Mountains- Riverside County Mountains-Santa Ana Mountains and Foothills- San Diego County Mountains- Including the cities of San Bernardino, Fontana, Rancho Cucamonga, Corona, Crestline, Running Springs, Idyllwild-Pine Cove, and Pine Valley 214 AM PDT Tue Mar 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 25 mph with gusts to 45 mph. * WHERE...San Diego County Valleys, Santa Ana Mountains and Foothills, Riverside County Mountains, San Bernardino County Mountains, San Diego County Mountains and San Bernardino and Riverside County Valleys-The Inland Empire. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego 17
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 21, 10:00 AM PDT, 3 hours 35 minutes earlier.
Area forecast discussion, Mar 21, 10:00 AM PDT, 3 hours 35 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
1000 AM PDT Mon Mar 21 2022
.SYNOPSIS...
High pressure aloft and offshore flow will bring much warmer weather
through the middle of the weak with areas of gusty northeast winds
from the mountains west into some of the valleys. Cooling will
develop for coastal areas late in the week and spread inland next
weekend with the next chance of precipitation late Sunday into
Monday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
After the areas of low clouds cleared earlier this morning, skies
were mostly sunny with thin high clouds. Local northeast winds were
occurring with a few gusts over 40 MPH, mainly near mountain crests,
but at lower elevations most gusts were under 25 MPH. High
temperatures will warm to near normal in most areas today as the
trough of low pressure continues to exit to the east as it is now
centered over the southern Rockies, with the upper high centered
near 130 W.
That aforementioned deep trough, which will be associated with
severe weather, will continue to slowly track east the next few days
over the central and into the eastern United States, while the upper
high will gradually approach SoCal with the ridge mostly over
central California and Nevada. Notable increases in heights and
temperatures aloft will accompany the upper high, which bring very
warm weather through about Saturday. 850 MB temperatures will mostly
be 13-16 deg C west of the mountains but a little lower at times in
the deserts due to the northeast to east flow aloft associated with
cold air advection but yet compressional heating west of the
mountains. There could be a few locations west of the mountains
reaching 90 Tue-Fri, including in northern Orange County as ENS MOS
shows the possibility. The deserts likely will be around 90 Tue/Wed,
but The offshore flow will end Thursday, which will actually help
temperatures in the desert, so we should have mid to upper 90s in
some areas starting then, continuing through Saturday.
For the winds, all models are indicating stronger MSLP gradients to
the northeast Tuesday morning versus this morning, especially across
the SoCal mountains, with NAM having RIV-DAG at a 5.1 MB gradient.
High-resolution models, including our local WRF, are indicating more
widespread winds, so we will likely need a wind advisory again for
Tuesday morning and possibly Wednesday morning as well. It looks
like the highest local gusts on the coastal mountain slopes will
mostly be in the 60-65 MPH range with the main timing between about
2 AM and 11 AM Tue and 4 AM and 1 PM Wed based on current high-res
guidance. With a little more of an easterly trajectory, the San
Diego County mountains/foothills would be slightly more impacted
Wednesday versus Tuesday.
Models/ensembles are mostly indicating a trough somewhere near or a
little off the west coast Sunday/Monday next week. There is still a
lot of variability in both the depth and the positioning of the
trough, with about 22% of the GEFS/ENS/CMC ensemble members showing
a weak ridging solution here with a weak troughing pattern more or
less 1000 miles to our west. However, a majority of the ensemble
members have precipitation over our area with rather widely varying
amounts. A couple GEFS members have over one inch at SAN, but a more
likely solution would be about half that. Snow could occur in the
mountains, though the snow level is still very much in question. We
should know a lot more by mid-week.
&&
.AVIATION...
211515Z...BKN-OVC low clouds with bases 800-1300 FT MSL persist over
portions of San Diego County near and along the coast this morning.
Expect low clouds to dissipate by or shortly after 18z with clear
skies then prevailing through Tuesday.
San Bernardino/Riverside/Orange Counties...North-northeast Santa Ana
winds of 20-30 kt gusting 45 kt in the San Bernardino County
Mountains this morning moving south into the Inland Empire, the
Santa Ana Mountains and the Coachella Valley with strong
up/downdrafts and LLWS near KONT...KSBD and KPSP. North-northeast
winds will steadily weaken after 00z Tue but then begin to increase
again over the mountains after 06z. Winds begin to pick up at the
surface near ONT/CNO/AJO/RAL between 09-12z Tue.
&&
.MARINE...
No hazardous marine conditions are expected today through Friday.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 3 PM PDT this afternoon for San Bernardino
County Mountains-San Bernardino and Riverside County
Valleys-The Inland Empire-Santa Ana Mountains and Foothills.
PZ...NONE.
&&
PUBLIC...Maxwell
AVIATION/MARINE...AdamsNearby
Wind Advisories in California, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.